Glossary of terms

Following a few questions from friends I thought I’d add some detail for some of the terms I’ve been using in the blog so it’s a bit more clear. If you have any questions do get in touch and I’ll try to answer as best I can and if appropriate add another entry here (I’ll keep this as an entry at the top of the blog page).

Hibi-scrub — A pink liquid which is used diluted to prevent and treat fungal infections. I only use this first thing in the morning and this can also be used to clean the dilators (I’ve been using antibacterial soap)

Dilation — Essentially my new vagina needs regular stretching with dilators (see below) to maintain it’s depth and width. The nearest analogy I can think of is like having your ears pierced — initially you need to keep studs in all the time, if you take them out too early or for too long the hole closes up. The longer you’ve had your ears pierced the longer you can go without having your earrings in, but no matter how long they’ve been pierced eventually will close up if you stop putting earrings in. In the routine given by the hospital there are two dilators which need to be used for 10 minutes each.

Dilator — Also known as a “stent”, these are are glass rods with a rounded tip and are about 8 inches (19cm) in total length, the smaller is about an inch (2.5cm) and diameter and the larger one an inch and a half (3.8 cm).

 

Douche — This is both a noun and a verb, so I’ll start with the noun. The douche is a rubber bulb which you will fill with fluid (viadene solution or warm water) and attach a curved plastic pipe with several holes spread around the tip. The act of douching is once prepared to take the pipe and insert it into the vagina and then squeeze the bulb with both hands squirting the liquid into the vagina, the douche is then removed. The reason this is needed is because the vagina that has been created by the surgeon is not self-cleaning so is required daily for life.

Viadene — this is an antiseptic solution (iodine based) that is used initially for the first 3 weeks after leaving the hospital. According to the information I’ve been given by the hospital, longer use may lead to an allergic reaction and can affect the liver.

— 3 April, 2017

What Do You Think?